Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Multiple Alergic Reactions
Aug 1, 2007

I was diagnosed with HIV in February 2006. I started treatment in January 2006 when my T-cell count dropped. I was started on Atripla. Within one week I began to break out in red bumps under the skin. A couple days later my whole body was one red raised blotch and my skin was on fire. It took nearly a month for rash to go away after stopping the meds. A similar reaction was had when my doctor switched me to a combination of Norvir, Truvada, and Lexiva. Again it took my skin one month to heal. Now I am on Combivir, Reyataz, and Norvir. I am beginning to have the same allergic reaction again. I have contacted my doctor and we are going to give it a couple of days. But at this point I am honestly a little scared that perhaps my body just doesnt tolerate HIV treatment in general. I know there are other options but this rough start has me discouraged. I dont really know what to do if this is another allergic reaction. What would you suggest?

Frustrated in Utah

Response from Dr. Frascino

Hi,

You were diagnosed in February 2006 and started treatment in January 2006???? Hmmm . . . OK, if you say so.

Allergic drug reactions are more common in HIVers; however, your problem is a bit unusual. I would suggest you ask your HIV specialist for a referral to an HIV-knowledgeable allergist and/or dermatologist. It's important to determine if indeed these are true "allergic" drug reactions or something else. With some persistence and guidance from an allergist, you should be able to find a potent antiretroviral regimen that you can tolerate without transforming into one giant red blotch!

Good luck!

Dr. Bob



Previous
Can CMV delay seroconversion?
Next
I'm doing stupid things, over and over

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement